Your Health. Your Family. Your Choice.
Administered by: Private Purchased by: ?
Life Threatening? No
Write-up: 3/22/21 Admission HPI: 71 y.o. male with a history of poorly controlled diabetes mellitus and COPD. He presented to my office today acutely with a several day history of increasing shortness of breath. He has increased his prednisone at home recently and been increasing the frequency of his DuoNebs. Despite this, he states that his oxygen saturations have been staying in the low 80s. He has a hard time walking due to the shortness of breath. He states previous to about a week ago he was doing very well. He denies any fever. He denies any known exposure to coronavirus (COVID-19). In the office today his oxygen saturations were 88% on 4 L. Because of his failure of outpatient therapy, he will be admitted to the hospital for further evaluation and treatment. This patient has a history of severe respiratory decompensation that happens very quickly. Therefore, it is medically urgent we get him into the hospital. 3/25/21 Admission HPI71 y.o. male with a known history of severe COPD and type 2 diabetes mellitus. He came to my office with a several day history of increasing shortness of breath. He had increased his oral steroids and breathing treatments at home and despite this was still having oxygen saturations in the low to mid 80s on 2-4 L of supplemental oxygen. In my office he was extremely diminished and had basically failed outpatient therapy. Therefore he was admitted to inpatient status for acute treatment of a severe COPD exacerbation requiring IV antibiotics and IV steroids. He was admitted and treated with IV treatments. He did recover nicely. However, he was found to be extremely physically deconditioned. Because of this he was thought to be an excellent candidate for swing bed and is being transitioned to swing bed. 4/5/21 ER Practitioner Note: Upon arrival to ED trauma room I found patient to be in cardiac arrest, CPR in progress. History is that EMS was called to the scene for a patient with chest pain. Shortly after arrival at his home patient developed a cardiac arrest. They followed standard ACLS protocol and the patient was intubated. Blood sugar normal. As CPR was given, medications were administered consisting of epinephrine and 1 mg in 2 different doses along with 1 amp of bicarb. IV access via an IO. Patient was then transported to the emergency department. Upon arrival, CPR was continued and oxygen supplied via endotracheal tube with good tube placement verified by auscultation and good sat readings. Monitor was placed and patient demonstrated initially a sinus rhythm but there was no pulse. Therefore, diagnosis was PEA and no reversible causes were identified. ACLS protocol was followed with epinephrine 1 mg IV every 5 min. He received a total that including EMS, 5 mg of epinephrine and 1 amp of bicarb. Monitor at this point revealed the rhythm changed to an agonal rhythm. When CPR was given, there was good results from the CPR. However, CPR discontinued and there is no pulse and patient had an agonal rhythm for several minutes, pupils were fixed but not dilated year. Lungs demonstrating clear bilateral breath sounds when he was bagged via the endotracheal tube. No external signs of any trauma noted. The patient''s sister is here and she is a registered nurse. We had discussed management at this point with her and all were in agreement that the code be terminated. At 1015, patient was pronounced deceased.. ACLS protocol was followed. See nursing record for medication and vital sign details. Code outcome: Deceased CC time 20 minutes.
Copyright © 2021 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166